My heart has not gotten the memo that I am too busy to be sick. I can't keep running to the hospital willy-nilly, I've got school work to do! Well, this line of reasoning did me no good as I ended up in the hospital for the second time in a week. Although, at least this time it was planned.
I got out of the joint last Friday and balanced a great weekend with lots of couch time, resting the ol' ticker. We had Lauren and Jeff over on Sunday to watch the Cowboys squeak one past the Seahawks.
During the cheering and gabbing, suddenly I felt like my heart was racing, my vision narrowed, knees buckled, I got sweaty and nauseated, my chest hurt like mad and my whole body went numb like I'd had lidocaine injected everywhere. I was sure it was v-tach but that usually goes away after a few seconds. This kept going and going for about 5 minutes. Usually with this stuff I just grit my teeth and bear it until it passes, but it lasted so long I started to panic at the thought that it wasn't going to stop.
It finally did stop, and I was shaky but ok. I took it easy for the rest of the day and was ok, but then it happened again on Tuesday. Nick suggested we send a remote download of Sparky's info to the doc that night. The next day she called and told me I was having a lot of v-tach and we needed to do something about it. Sparky is my insurance policy against the v-tach stopping my heart, but these bad rhythms are not good to have regularly. So she gave me my options.
Option 1- ablation. This is where she threads a wire into my heart through a vein, finds the spot of my heart that is causing the bad electrical signal and burns it so it can't transmit an electrical signal anymore. We've talked about this before but man, it doesn't sound any better no matter how many times I hear it.
This procedure is a relatively big deal and it can take anywhere from 4-7 hours. There are normal surgery risks and also the remote chance of puncturing the wall of the heart. But this could permanently fix the v-tach and make it a non-issue. My doctor is fantastic at this procedure but I was still hesitant to jump right to this option.
Option 2- Increase one of my meds that controls v-tach. This may or may not work, but there isn't too much risk with this one, just the possibility that they will make me feel more run down, maybe to the point that I can't do my normal activities.
After a lot discussion, I decided to try to the meds first and see what happens over the next few weeks. If the meds don't work, we'll go the "burn the heart into submission" route.
So I've been on the extra drugs about 3 days now and I have to say I can tell they are taking their toll. I've been way more tired than usual and I'm finding I have to rest between things like taking a shower and getting ready or stopping halfway through doing the dishes. There is a good chance that this will ease up as I get used to the drugs, so I'll hope that's what will happen.
I go in for a check up in 2 weeks so we'll see what happens during that time. I'll keep you posted!